Alert archive / Wisconsin / Flash Flood Warnings in 2008
Flash Flood Warning 8, NWS Green Bay, WI
NWS Green Bay, WI issued this flash flood warning at Jul 16, 2008, 4:47 PM CDT for Calumet County, Manitowoc County, Wisconsin. It was in force for 81 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 16, 2008, 4:47 PM CDT (21:47 UTC)
- Expired
- Jul 16, 2008, 6:08 PM CDT
- In force
- 81 min
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
- Flood severity
- None
Counties Calumet County, WI, Manitowoc County, WI
The radar
The Green Bay radar (KGRB), 54 km from the middle of the area, began a volume at 21:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 9.8 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 177 J/kg
- Mixed-layer CIN
- -330 J/kg
- Mixed-layer LCL
- 1593 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KGRB 162147
FFWGRB
WIC015-071-162345-
/O.NEW.KGRB.FF.W.0008.080716T2147Z-080716T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
447 PM CDT WED JUL 16 2008
THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
CALUMET COUNTY IN EAST CENTRAL WISCONSIN...
MANITOWOC COUNTY IN EAST CENTRAL WISCONSIN...
* UNTIL 645 PM CDT
* AT 442 PM...LOCAL LAW ENFORCEMENT OFFICIALS CONTINUE TO REPORT
FLASH FLOODING IN THE COUNTIES FROM A CLUSTER OF THUNDERSTORMS
MOVING OF THE AREA.
* LOCATIONS IMPACTED INCLUDE...
CHILTON...VALDERS...MANITOWOC AND BRILLION.
ANOTHER INCH IS LIKELY IN THE WARNED AREA.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
THE FLASH FLOOD WARNING FOR WINNEBAGO COUNTY HAS EXPIRED.
LAT...LON 4389 8817 4393 8818 4393 8840 4424 8840
4423 8750 4421 8748 4415 8752 4409 8764
4398 8766 4389 8773
$$
TH2 follow-up statements
000
WGUS73 KGRB 162239
FFSGRB
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
539 PM CDT WED JUL 16 2008
WIC015-162238-
/O.CAN.KGRB.FF.W.0008.000000T0000Z-080716T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CALUMET-
539 PM CDT WED JUL 16 2008
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR CALUMET COUNTY...
SOME MINOR PONDING OF WATER ON AREA STREETS WILL LINGER IN THE TOWN
OF HARRISON THROUGH 6 PM...OTHERWISE LOCAL LAW ENFORCEMENT HAVE
REPORTED FLASH FLOODING AFFECTS HAVE ENDED.
LAT...LON 4403 8803 4404 8805 4424 8804 4423 8750
4421 8748 4415 8752 4409 8764 4398 8766
4389 8773 4389 8803
$$
WIC071-162345-
/O.CON.KGRB.FF.W.0008.000000T0000Z-080716T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MANITOWOC-
539 PM CDT WED JUL 16 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 645 PM CDT FOR
MANITOWOC COUNTY...
AT 523 PM...DOPPLER RADAR SHOWS THE CLUSTER OF THUNDERSTORMS WHICH
PROMPTED THE FLASH FLOOD WARNINGS HAVE MOVED EAST...HOWEVER ROAD
CLOSURES DUE TO PONDED WATER MAY LINGER INTO EARLY THIS EVENING. IN
ADDITION...4 TO 6 INCHES OF RAIN FELL OVER MUCH OF THE SOUTHERN
PORTION OF THE MANITOWOC RIVER BASIN THIS AFTERNOON. FLOOD WARNINGS
FOR THE MANITOWOC RIVER MAY BE ISSUED EARLY THIS EVENING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
LAT...LON 4403 8803 4404 8805 4424 8804 4423 8750
4421 8748 4415 8752 4409 8764 4398 8766
4389 8773 4389 8803
$$
TH000
WGUS73 KGRB 162308
FFSGRB
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
608 PM CDT WED JUL 16 2008
WIC071-162313-
/O.CAN.KGRB.FF.W.0008.000000T0000Z-080716T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MANITOWOC-
608 PM CDT WED JUL 16 2008
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR MANITOWOC COUNTY...
THE MANITOWOC COUNTY SHERIFFS DEPARTMENT HAS REPORTED ALL ROADS ARE
OPEN. SCATTERED SHOWERS AND THUNDERSTORMS MAY PASS OVER AGAIN LATER
THIS EVENING.
LAT...LON 4403 8803 4404 8805 4424 8804 4423 8750
4421 8748 4415 8752 4409 8764 4398 8766
4389 8773 4389 8803
$$
THWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this flash flood warning went out at Jul 16, 4:18 PM CDT, 29 minutes earlier.
Area forecast discussion, Jul 16, 4:18 PM CDT, 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 418 PM CDT WED JUL 16 2008 .SHORT TERM/LONG TERM...TONIGHT THROUGH WEDNESDAY FIRST BATCH OF THUNDERSTORMS WILL EXIT THE AREA LATER THIS AFTERNOON OR EARLY THIS EVENING ACROSS THE EAST. 850MB WARM ADVECTION AND LOW LEVEL JET CRANK ACROSS THE PLAINS THIS EVENING. SHOWERS AND THUNDERSTORMS WILL BREAK OUT ACROSS THE PLAINS AND THEN MOVE INTO WISCONSIN OVERNIGHT. FRONTAL DRAPED ACROSS THE AREA...AND THUNDERSTORMS FROM OVERNIGHT CONVECTION WILL LEAD TO SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ON THURSDAY AS WARM AND HUMID AIR MASS REMAINS IN PLACE. ANOTHER CONVECTIVE COMPLEX IS EXPECTED TO ROLL ACROSS THE AREA THURSDAY NIGHT. DID MENTION HEAVY RAIN IN THE ZONES AS QPF ON THE MODELS SUBSTANTIAL ALONG WITH HIGH PRECIPITABLE WATER VALUES. THE COLD FRONT WILL FINALLY PUSH SOUTHWARD ON FRIDAY. HAVE TRENDED LOWER ON RAIN CHANCES OVER THE NORTH FRIDAY ALTHOUGH CONTINUED LIKELY CHANCES OVER THE SOUTH ALONG THE FRONT. WILL STILL NEED TO WORRY ABOUT HEAVY RAIN AND SEVERE WEATHER UNTIL FRONT PUSHES SOUTH OF THE AREA FRIDAY NIGHT. REMOVED RAIN CHANCES OVER THE NORTH AND LOWERED THEM OVER THE SOUTH FRIDAY NIGHT. FRONT SHOULD BE FAR ENOUGH SOUTH OF THE AREA THAT DRY CONDITIONS WILL PREVAIL SATURDAY OVER THE SOUTH WILL BE CLOSE ENOUGH TO WARRANT A SMALL CHANCE OF SHOWERS AND THUNDERSTORMS. MODELS DIVERGE ON WHAT WILL HAPPEN ON SUNDAY INTO EARLY NEXT WEEK. DID NOT STRAY FAR FROM PREVIOUS FORECAST SINCE THERE ARE MANY DIFFERENCES BETWEEN THE GFS AND ECMWF. && .AVIATION...FIRST BATCH OF THUNDERSTORMS WILL MOVE SOUTH AND EAST OF GREEN BAY...OSHKOSH AND MANITOWOC BY 00Z. MAY NEED TO WATCH OUT FOR WAKE LOW BEHIND THIS CLUSTER OF THUNDERSTORMS THROUGH 23Z AT KGRB...KOSH...KMTW...KATW. IF WAKE LOW DEVELOPS...STRONG EAST WINDS CAN BE EXPECTED WITH GUSTS OVER 35 KNOTS ARE POSSIBLE THROUGH 23Z. OTHERWISE...SOME PARTLY CLEARING IS EXPECTED TONIGHT WITH PATCHY FOG POSSIBLE THIS EVENING. MORE STORMS ARE EXPECTED OVERNIGHT AS STORMS FORM ACROSS THE NORTHERN PLAINS AND MOVE EAST INTO WISCONSIN. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED ON THURSDAY AS FRONTAL BOUNDARY LINGERS ACROSS WISCONSIN. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && ECKBERG
Hazardous weather outlook, Jul 16, 12:01 PM CDT, 4 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 1201 PM CDT WED JUL 16 2008 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-171715- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 1201 PM CDT WED JUL 16 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A RISK OF SEVERE STORMS THIS AFTERNOON INTO TONIGHT... WITH HAIL...DAMAGING WINDS AND VERY HEAVY RAIN. SOME URBAN AND SMALL STREAM FLOODING IS POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE AREA FOR THE REST OF THIS WEEK. SEVERE STORMS ARE POSSIBLE THURSDAY...ALONG WITH HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON...AND POSSIBLY TONIGHT. LMZ521-522-541>543-171715- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 1201 PM CDT WED JUL 16 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT AREAS OF FOG...LOCALLY DENSE...MAY IMPACT MARINERS THROUGH TONIGHT. THERE IS CHANCE OF THUNDERSTORMS THIS AFTERNOON AND TONIGHT. HEAVY RAINFALL AND GUSTY WINDS MAY ACCOMPANY THE STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE AREA THE REST OF THIS WEEK. AREAS OF MARINE FOG WILL STILL BE POSSIBLE DURING THIS PERIOD... AS A HUMID AIR MASS FLOWS ACROSS THE RELATIVELY COOL WATERS OF LAKE MICHIGAN. JKL
In the hours before
Local storm report, Jul 16, 4:11 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
411 PM CDT WED JUL 16 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM HEAVY RAIN N WEYAUWEGA 44.31N 88.93W
07/16/2008 M3.10 INCH WAUPACA WI PUBLIC
&&
PATLocal storm report, Jul 16, 4:16 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
416 PM CDT WED JUL 16 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0110 PM TSTM WND DMG 5 NE MOSINEE 44.83N 89.62W
07/16/2008 MARATHON WI TRAINED SPOTTER
14 TO 16 INCH TREES DOWN..UPROOTED AND SNAPPED
&&
PATLocal storm report, Jul 16, 4:20 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
420 PM CDT WED JUL 16 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM TSTM WND DMG KIEL 43.91N 88.03W
07/16/2008 MANITOWOC WI LAW ENFORCEMENT
TREES AND POWER LINES DOWN
0345 PM TSTM WND DMG ST NAZIANZ 44.00N 87.91W
07/16/2008 MANITOWOC WI LAW ENFORCEMENT
TREE DOWN
&&
PATLocal storm report, Jul 16, 4:23 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
423 PM CDT WED JUL 16 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM FLASH FLOOD STOCKBRIDGE 44.06N 88.30W
07/16/2008 CALUMET WI LAW ENFORCEMENT
WATER OVER ROADS
&&
PATLocal storm report, Jul 16, 4:26 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
426 PM CDT WED JUL 16 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM FLASH FLOOD 5 N ST NAZIANZ 44.07N 87.91W
07/16/2008 MANITOWOC WI LAW ENFORCEMENT
HIGHWAY 151 CLOSED NORTH OF ST NAZIANZ.
0400 PM FLASH FLOOD 8 SW MANITOWOC 44.00N 87.77W
07/16/2008 MANITOWOC WI LAW ENFORCEMENT
PORTIONS OF HIGHWAY C AND CENTER ROAD WASHING AWAY WEST
OF NEWTON.
0400 PM FLASH FLOOD SHERWOOD 44.17N 88.27W
07/16/2008 CALUMET WI LAW ENFORCEMENT
WATER ALSO COVERING SOME ROADS IN STOCKBRIDGE AND THE
TOWN OF HARRISON.
&&
TOMHSpecial weather statement, Jul 16, 4:30 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 430 PM CDT WED JUL 16 2008 WIZ050-162200- MANITOWOC- 430 PM CDT WED JUL 16 2008 ...TORRENTIAL RAINS FROM FRANCIS CREEK TO MISHICOT TO TWO CREEKS... AT 428 PM...RADAR INDICATED VERY SLOW MOVING THUNDERSTORMS FROM FRANCIS CREEK TO MISHICOT TO TWO CREEKS. THESE STORMS COULD PRODUCE 1 TO 3 INCHES OF RAIN IN AN HOUR OR LESS. A FLASH FLOODING WARNING IS IN EFFECT. WATCH OUT FOR FLOODED OR WASHED OUT ROADS. RDM
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 12:02 PM CDT | Severe Thunderstorm Warning | GRB | Lincoln, Marathon | 58 min |
| Jul 16, 12:21 PM CDT | Severe Thunderstorm Warning | GRB | Portage, Waupaca | 54 min |
| Jul 16, 12:37 PM CDT | Severe Thunderstorm Warning | GRB | Wood | 53 min |
| Jul 16, 12:52 PM CDT | Severe Thunderstorm Warning | GRB | Marathon, Portage, Wood | 68 min |
| Jul 16, 1:06 PM CDT | Severe Thunderstorm Warning | GRB | Outagamie, Portage, Waupaca, Waushara, Winnebago | 69 min |
| Jul 16, 1:18 PM CDT | Tornado Warning | GRB | Wood | 27 min |
| Jul 16, 1:31 PM CDT | Severe Thunderstorm Warning | GRB | Calumet, Manitowoc, Outagamie, Winnebago | 59 min |
| Jul 16, 1:38 PM CDT | Severe Thunderstorm Warning | GRB | Shawano | 52 min |
| Jul 16, 1:41 PM CDT | Flash Flood Warning | GRB | Calumet, Outagamie, Portage, Waupaca, Waushara, Winnebago | 2 hr |
| Jul 16, 2:09 PM CDT | Severe Thunderstorm Warning | GRB | Outagamie, Portage, Waupaca, Waushara, Winnebago | 60 min |
| Jul 16, 2:20 PM CDT | Severe Thunderstorm Warning | GRB | Outagamie, Shawano, Waupaca | 55 min |
| Jul 16, 2:30 PM CDT | Severe Thunderstorm Warning | GRB | Brown, Calumet, Manitowoc, Outagamie | 60 min |
| Jul 16, 2:54 PM CDT | Flash Flood Warning | GRB | Calumet, Manitowoc, Winnebago | 111 min |
| Jul 16, 3:29 PM CDT | Severe Thunderstorm Warning | GRB | Manitowoc | 52 min |
Nearby
Flash Flood Warnings in Wisconsin, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.